Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which med is it??
Apr 16, 2012

Dr. Dear Doc,

I am 46 yr old m have been on isentress and truvada beautifully. However, I recently have had bad reactions to one of the components. Dizzy, edgy, stomach upset, general blah, HA, flushing, etc. and aND A er VISIT TO FIGURE OUT.I have taken the tRuvada many yrs before the Isentress. So, I think the isentress is culprit. Dr. starting Complera in a few days. Hope for best. Any history of anything like this before? Whats your take? Thanks.

Response from Dr. Young

Hello and thanks for posting.

As you point out, the key thing is trying to sort out which of your three medications is causing the side effects.

It's pretty unusual for a medication that you've taken for some time (such as Truvada) to be the new cause of side effects. On the other hand, Isentress is typically very well tolerated and it's decidedly unusual to see it cause all of the symptoms you describe.

A simple way to test if the Isentress is the culprit is to continue taking the Truvada and hold the Isentress for a day. There's little risk of these missed doses, and if the symptoms improve, then you'd know the cause.

Provided that Isentress seems to be the problem and you can work with the food requirement for Complera, this should be a reasonable strategy.

Hope that helps. Be well, BY



Previous
Vitaimin D deficiency and supplementation while on Atripla
Next
RE which med is it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement